Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

On Warfarin for AF. Am I still protected from getting a stroke?

I am on Warfarain for my AF, my inr readings have been very consistant for 10 months but my latest reading is down to 1.6 from a consistant 2.3 - 2.9. I have been given a slight increase in my dosage from 4mgs to 5mgs, during this interim period which I presume will result in my inr getting back to the safer area, am I still protected from getting a stroke? I am concerned as I understand a stroke emanating from an AF attack is a serious stroke? Raymond
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hello and welcome to health care magic. Thanks for your query.

Since you are taking warfarain 5 mg and your INR reports are with in the normal range. You can continue to take warfarain and check your INR after 2 weeks.

AF is a abnormal heart rhythm leading to stagnation of blood in the heart and forms into a clot /thrombus, which can get dislodged anywhere in the body.

If it goes to the brain causes stroke. But severity of stroke depends on the size of the clot as well as the site in which its clogged.

As you are taking warfarin regularly there is very less chances of formation of a thrombus.
At present you continue your medication and do regular follow up with your cardiologist .

Hope I have answered your question
( Emergency consultant)

Wish you all the best
( Emergency consultant)
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor